Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2005, 9:02 PM CDT for Boone County, Callaway County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 21, 2005, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 220202 SVRLSX MOC019-027-220300- /O.NEW.KLSX.SV.W.0059.050422T0202Z-050422T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 902 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 1000 PM CDT * AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW BLOOMFIELD FULTON CARRINGTON GUTHRIE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3895 9225 3875 9235 3866 9195 3906 9189 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 220226 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT THU APR 21 2005 MOC019-027-220300- /O.CON.KLSX.SV.W.0059.000000T0000Z-050422T0300Z/ CALLAWAY MO-BOONE MO- 924 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR BOONE AND CALLAWAY COUNTIES... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER STEEDMAN. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR MILLERSBURG. BOTH OF THESE STORMS WERE MOVING NORTHEAST AT 25 MPH. IN ADDITION...A LINE OF STRONG THUNDERSTORMS WAS APPROACHING BOONE COUNTY FROM THE WEST. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MOKANE...STEEDMAN...REFORM AND WILLIAMSBURG. LAT...LON 3904 9251 3859 9207 3873 9168 3898 9162 $$ BRITT
000
WWUS53 KLSX 220246
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT THU APR 21 2005
MOC019-027-220300-
/O.CON.KLSX.SV.W.0059.000000T0000Z-050422T0300Z/
CALLAWAY MO-BOONE MO-
943 PM CDT THU APR 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
BOONE AND CALLAWAY COUNTIES...
AT 938 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70
MPH FROM HARRISBURG TO 6 MILES WEST OF MCBAINE...MOVING EAST AT 35
MPH. AT 935 PM...50 MPH WINDS AND DIME SIZE HAIL WAS REPORTED AT
BOONVILLE.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HARRISBURG...MIDWAY...MCBAINE...COLUMBIA...HALLSVILLE...MURRY AND
ASHLAND.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3889 9250 3872 9223 3874 9169 3901 9173
3918 9247
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:15 PM CDT, 7 hours 47 minutes earlier.
Area forecast discussion, Apr 21, 1:15 PM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU APR 21 2005 .DISCUSSION... MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON. SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA. FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO 35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL MISSOURI BY SATURDAY MORNING. IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY TUESDAY EVENING THAN THE GFS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 21, 2:05 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT THU APR 21 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 205 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT DRAPED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTH DURING THE EVENING. A LOW PRESSURE CENTER NOW OVER CENTRAL NEBRASKA INTO NORTHEAST KANSAS WILL MOVE EAST ALONG THE FRONT PULLING VERY UNSTABLE AND VERY MOIST AIR NORTH INTO THE AREA. WEATHER CONDITIONS THROUGH THIS EVENING WILL BE SUFFICIENT TO ALLOW SUPERCELL THUNDERSTORMS TO FORM. VERY LARGE HAIL AND LOCALLY DAMAGING WINDS CAN BE EXPECTED ALONG WITH ISOLATED TORNADOES. KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 700 PM THIS EVENING AND ADDITIONAL SEVERE WEATHER IS LIKELY THROUGH THE NIGHT. SPOTTER ACTIVATION SHOULD BE IN FORCE NOW. SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW ENFORCEMENT AGENCY. PEDIGO
In the hours before
Local storm report, Apr 21, 7:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL WESTPHALIA 38.44N 92.00W
04/21/2005 1.00 INCH OSAGE MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 8:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL COLUMBIA 38.95N 92.33W
04/21/2005 0.75 INCH BOONE MO EMERGENCY MNGR
AT HWY 63 AND HINTON.
0805 PM HAIL WESTPHALIA 38.44N 92.00W
04/21/2005 0.88 INCH OSAGE MO EMERGENCY MNGR
0805 PM FLASH FLOOD POTOSI 37.94N 90.78W
04/21/2005 WASHINGTON MO LAW ENFORCEMENT
NUMEROUS ROADS FLOODED. BRITTON CREEK WHICH FLOWS THROUGH
DOWNTOWN POTOSI IS OUT OF ITS BANKS.
&&
BYRDLocal storm report, Apr 21, 8:21 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL BRAZITO 38.45N 92.28W
04/21/2005 1.00 INCH COLE MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 8:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL POTOSI 37.94N 90.78W
04/21/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
0817 PM HAIL 7 SW BRAZITO 38.38N 92.37W
04/21/2005 1.75 INCH COLE MO FIRE DEPT/RESCUE
0820 PM HAIL BRAZITO 38.45N 92.28W
04/21/2005 1.75 INCH COLE MO EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 21, 8:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 SW CARLINVILLE 39.23N 89.95W
04/21/2005 1.75 INCH MACOUPIN IL EMERGENCY MNGR
0835 PM HAIL 5 W CARLINVILLE 39.28N 89.97W
04/21/2005 1.00 INCH MACOUPIN IL EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 21, 8:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL CARLINVILLE 39.28N 89.88W
04/21/2005 0.88 INCH MACOUPIN IL EMERGENCY MNGR
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 43 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 53 min |
| Apr 21, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 39 min |
| Apr 21, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Apr 21, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 52 min |
| Apr 21, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 32 min |
| Apr 21, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 52 min |
| Apr 21, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Apr 21, 8:49 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 41 min |
| Apr 21, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 31 min |
| Apr 21, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 65 min |
| Apr 21, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 55 min |
| Apr 21, 10:35 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 40 min |
| Apr 21, 11:09 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 36 min |
| Apr 21, 11:32 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| Apr 21, 11:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 41 min |
| Apr 21, 11:45 PM CDT | Flash Flood Warning | LSX | Washington | 6 hr |
| Apr 21, 11:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.